MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED II DIA25 L30 THREADED POST BASE PLATE; PROSTHESIS SHOULDER JOINT METAL

TORNIER S.A.S. AEQUALIS REVERSED II DIA25 L30 THREADED POST BASE PLATE; PROSTHESIS SHOULDER JOINT METAL
Model Number DIA25 L30 THREADED POST BASE PLATE
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
Case booked for a revision.Reversed threaded post baseplate put in, in (b)(6) 2019 needs to be revised, probably using a perform reverse, another reversed threaded post or convert to a hemi.Booking from surgeons rooms, after implant to patient (2019).
 
Additional Manufacturer Narrative
Corrections: please refer to g3 awareness date, h6 device code, component code, results code and conclusion code.H10 mfg narrative content.The reported event could be confirmed since evidences were provided.A device inspection was not necessary in this case.The x-rays show a loosened glenoid component of a reversed tsa with marked osteolysis of the glenoid bone.A broken screw is also observed on one of the two x-rays.On the other x-ray, we can note that the heads of the peripheral screws come out of the baseplate, as not well fixed to it.The products detail reveals that, the peripheral screws that were used to fix a glenoid threaded post baseplate to the glenoid bone, were not multidirectional locking screws but compression screws, whereas in the current aequalis reversed ii surgical techniques 4 multidirectional locking screws should be used ("all 4 holes of the threaded post baseplate are multidirectional locking screws").In this case, the use of compression screws (not intended for this type of baseplate) led in part to the glenoid components loosening with screw breakage.Furthermore, it cannot be excluded that there are some uncertainties about other causes such as, but not limited to, low grade infection, inappropriate soft tissue balancing creating high joint reaction forces, and or instability, which could have caused the loosening.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an inadequate peripheral screws choice.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Case booked for a revision.Reversed threaded post baseplate put in, in (b)(6) 2019 needs to be revised, probably using a perform reverse, another reversed threaded post or convert to a hemi.Booking from surgeons rooms, after implant to patient (2019) update (b)(6) 2021 : revision due to screw snapping and baseplate loosening.

Brand Name
AEQUALIS REVERSED II DIA25 L30 THREADED POST BASE PLATE
Common Device Name
PROSTHESIS SHOULDER JOINT METAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
476613500
MDR Report Key11933829
Report Number3000931034-2021-00266
Device Sequence Number4345216
Product Code KWS
UDI-Device Identifier03700386952661
UDI-Public03700386952661
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K132285
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDIA25 L30 THREADED POST BASE PLATE
Device Catalogue NumberDWE730
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale